Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 10, 2000, 7:18 PM MDT for Teton County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 7:18 PM MDT (01:18 UTC)
- Expired
- Aug 10, 2000, 7:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Teton County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3315 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 110120 SVRRIW WYC039-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 718 PM MDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TETON COUNTY IN NORTHWEST WYOMING * UNTIL 745 PM MDT * AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL TETON COUNTY...OR ABOUT 30 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN TETON COUNTY NEAR HIGHWAY 26 BY 725 PM MDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW EN1FORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4372 11039 4366 11016 4364 11008 4408 11007 WCJIN-WYNW NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT THU AUG 10 2000 MONSOON MOISTURE OVER WEST AND CENTRAL WY THIS AFTERNOON BUT VERY LIMITED WITH LITTLE RAINFALL POTENTIAL. STRONG GUSTY MICROBURST WIND POTENTIAL WITH SHOWERS AND THUNDERSTORMS THIS EVENING. PAC TROUGH CUT OFF FROM MAIN POLAR JET OVER N CA OPENING UP AND EJECTING E NE ACROSS PAC NW AND N GREAT BASIN BRINGING DRY SLOT INTO S ID WILL PUSH MONSOON PLUME EAST TONIGHT. STRONGER SWLY FLOW WILL THEN SHIFT OVER WY FRI AND SAT WITH DRY SLOT OVER AREA. WEAK COOLING WILL OCCUR WITH SIGNIFICANT DRYING ESPECIALLY LOW LEVELS. WEST SOUTHWEST FLOW WILL REMAIN INTO EARLY NEXT WEEK WITH MRF HINTING AT SOME LOW LEVEL MOISTURE POSSIBLY IN JOHNSON AND NATRONA COUNTIES SUNDAY MAY SUPPORT SOME THUNDERSTORMS THERE. OTHERWISE DRY WEST FLOW SHOULD DOMINATE. NO SIGNIFICANT DIFFERENCES IN MODELS WORTH TALKING ABOUT. .RIW...NONE C.BAKER
In the hours before
Special weather statement, Aug 10, 2:40 PM MDT, 4 hours 38 minutes before
WYZ001>008-010-011-016>020-022-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MDT THU AUG 10 2000 ...THUNDERSTORMS WERE INCREASING ACROSS MUCH OF WESTERN WYOMING... AT 240 PM...RADAR AND SATELLITE PICTURES SHOWED SCATTERED THUNDERSTORMS SPREADING NORTHEAST ACROSS WESTERN WYOMING. AREAS WITH STRONGER STORMS INCLUDED...WESTERN SWEETWATER COUNTY NEAR INTERSTATE 80...LINCOLN COUNTY...SOUTHERN TETON COUNTY...WESTERN FREMONT COUNTY AND SOUTHERN PARK COUNTY. OTHER WEAKER STORMS WERE DEVELOPING ACROSS MUCH OF WESTERN WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH. STRONG WINDS WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING AND OCCASIONAL RAIN ARE LIKELY WITH MANY OF THESE STORMS. THE STORMS WILL CONTINUE INTO THE EVENING. WCJIN-WYSW-WYNW JB
Special weather statement, Aug 10, 2:49 PM MDT, 4 hours 29 minutes before
WYZ001>008-010>013-016>020-022-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT THU AUG 10 2000 ...THUNDERSTORMS WERE INCREASING ACROSS MUCH OF WESTERN WYOMING... AT 235 PM...RADAR AND SATELLITE PICTURES SHOWED SCATTERED THUNDERSTORMS SPREADING NORTHEAST ACROSS WESTERN WYOMING. AREAS WITH STRONGER STORMS INCLUDED...WESTERN SWEETWATER COUNTY NEAR INTERSTATE 80...LINCOLN COUNTY...SOUTHERN TETON COUNTY...WESTERN FREMONT COUNTY AND SOUTHERN PARK COUNTY. OTHER WEAKER STORMS WERE DEVELOPING ACROSS MUCH OF WESTERN WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH. STRONG WINDS WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING AND OCCASIONAL RAIN ARE LIKELY WITH MANY OF THESE STORMS. THE STORMS WILL CONTINUE INTO THE EVENING. WCJIN-WYSW-WYNW JB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:09 PM MDT | Severe Thunderstorm Warning | RIW | Park | 56 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.